Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Isomorphically Expansive Mappings in $l_{2}$


Authors: J. García-Falset, A. Jiménez-Melado and E. Lloréns-Fuster
Journal: Proc. Amer. Math. Soc. 125 (1997), 2633-2636
MSC (1991): Primary 47H09, 47H10
DOI: https://doi.org/10.1090/S0002-9939-97-03845-8
MathSciNet review: 1389518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any renorming $\| \cdot \|$ of $\ell _{2}$, the well known fixed point free mappings by Kakutani, Baillon and others are not nonexpansive.


References [Enhancements On Off] (What's this?)

  • [B] Baillon, J.B. Quelques aspects de la théorie des points fixed dans les espaces de Banach, I, Séminaire d'Analyse Fonctionelle de l'Ecole Polytecnique, no. VII, 1978-79.
  • [GK] K. Goebel and W.A. Kirk Topics in metric fixed point theory. Cambridge Univ. Press 1990. MR 92c:47070
  • [GKT] K. Goebel, W.A. Kirk and R.L. Thele. Uniformly Lipschitzian semigroups in Hilbert space. Canad. J. Math. 26 (1974), 1245-1256. MR 50:10919
  • [K] Khamsi, M.A. Normal structure for Banach spaces with Schauder decomposition. Canad. Math. Bull. 33 (3), (1989), 1-8. MR 90i:46032
  • [T] D. Tingley Noncontractive uniformly Lipschitzian semigroups in Hilbert space, Proc. of Am. Math. Soc. 92, 3 (1984) (355-361). MR 85k:47105

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H09, 47H10

Retrieve articles in all journals with MSC (1991): 47H09, 47H10


Additional Information

J. García-Falset
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universitat de València, 46100 Burjassot, Valencia, Spain
Email: jesus.garcia@uv.es

A. Jiménez-Melado
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Málaga, 29071 Málaga, Spain
Email: melado@ccuma.sci.uma.es

E. Lloréns-Fuster
Email: enrique.llorens@uv.es

DOI: https://doi.org/10.1090/S0002-9939-97-03845-8
Keywords: Nonexpansive mappings, uniformly lipschitzian mappings, fixed points
Received by editor(s): November 28, 1995
Received by editor(s) in revised form: March 18, 1996
Additional Notes: This research has been partially supported by D.G.I.C.Y.T. PB93-1177-C02-02 and D.G.I.C.Y.T. PB94-1496.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society